How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Shah Your Own Question
Dr. Shah
Dr. Shah, Doctor
Category: Health
Satisfied Customers: 3898
Experience:  Years of experience in patients' management.
12501846
Type Your Health Question Here...
Dr. Shah is online now
A new question is answered every 9 seconds

I am taking Celexa. I was on 20mg but I started taking 10mg

Resolved Question:

I am taking Celexa. I was on 20mg but I started taking 10mg last night because I want to stop taking it. I have been on it for a month and I feel more awful than I did in the first place. I dont sleep and have horrible anxiety at night and still during the day. I want to stop taking it but am not sure how to ween myself off and my mental health doctor is gone til monday and they have no crisis line or anything.
Submitted: 4 years ago.
Category: Health
Expert:  Dr. Shah replied 4 years ago.
Hello,
Welcome to JustAnswer!
Thanks for your question. Please provide me the following information so that I can address your concern appropriately.

Did you develop insomnia and anxiety after taking celexa? Did you see any improvement in your symptoms after taking this meds?
Customer: replied 4 years ago.
I did develope insomnia and my anxiety worsened. I have not seen any improvements at all. I cant sleep at night and all i want to do during the day is sleep. I keep thinking something bad is going to happen.
Expert:  Dr. Shah replied 4 years ago.
I am sorry to hear about your problem.
Based on your description, you developed these side effects after taking celexa, and it got worse over time. Juts for your information, in order to see the full therapeutic effects of these meds, it has to be continued for 6-8 weeks. However, in some cases if these is severe side effects, it can be discontinued and patient can be switched to other medication. In your case, you don't feel comfortable using it and your side effects are bothering you a lot. Although it is possible to have insomnia and anxiety from the mental illness, but it is also possible to have it fro the medication. Celexa is one of those medications that can cause insomnia and anxiety. It has been found that insomnia is dependent upon celexa dose, thus reducing the dose may be helpful temporarily. It is also important to know that you can not stop this medication at once, so slow tapering is always recommended. Since you are already on 10 mg, just continue with 10 mg by the time you see your doctor, if you think your symptoms have worsen after reducing to 10 mg, then switch back to 20 mg, this will calm down your symptoms. If you are experiencing severe symptoms and don't feel comfortable at all, then you can visit any ER, they can evaluate your case and prescribe medication for your ongoing anxiety.

Please let me know if you have any other question.
Customer: replied 4 years ago.

I have zoloft and that seemed to work really good for me. If I wanted to start taking that how soon can I start it after being on the celexa. Also I have been prescribed lorazapam can you take celaxa and lorazapam at the same time?

Expert:  Dr. Shah replied 4 years ago.
You can take lorazepam and celexa at the same time. It is just that this combination, in some cases may cause central nervous system and respiratory depression. This is not common in young patients. I think taking lorazepam will be helful in reducing your anxiety to some extent. I think it will be a good idea to discontinue celexa, and then start zoloft. You must discuss it with your physician before switching.
Dr. Shah and 5 other Health Specialists are ready to help you